Alert archive / Kansas / Flood Watches in 2007

Flood Watch 2, NWS Wichita, KS

March 30, 200726 counties in Kansas

NWS Wichita, KS issued this flood watch at Mar 30, 2007, 3:44 AM CDT for 26 counties in Kansas. It took effect at Mar 30, 2007, 7:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2007, 3:44 AM CDT (08:44 UTC)
In effect from
Mar 30, 2007, 7:00 PM CDT
Expired
Mar 31, 2007, 3:38 AM CDT
In force
9 hr
Issued by
NWS Wichita, KS
Flood severity
None
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
512 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KICT 300844
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
344 AM CDT FRI MAR 30 2007


KSZ032-033-047>053-067>072-082-083-091>096-098>100-302130-
/O.NEW.KICT.FA.A.0002.070331T0000Z-070331T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
344 AM CDT FRI MAR 30 2007

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL 
  KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...
  IN CENTRAL KANSAS...BARTON...CHASE...ELLSWORTH...LINCOLN...
  MARION...MCPHERSON...RICE...RUSSELL AND SALINE. IN SOUTH 
  CENTRAL KANSAS...BUTLER...COWLEY...HARPER...HARVEY...KINGMAN...
  RENO...SEDGWICK AND SUMNER. IN SOUTHEAST KANSAS...ALLEN...
  CHAUTAUQUA...ELK...GREENWOOD...LABETTE...MONTGOMERY...NEOSHO...
  WILSON AND WOODSON.

* FROM THIS EVENING THROUGH SATURDAY AFTERNOON

* SHOWERS AND STORMS WILL INCREASE IN COVERAGE EARLY THIS EVENING
  AND WILL OVERSPREAD THE ENTIRE AREA THROUGH THE OVERNIGHT
  HOURS. WITH GROUNDS ALREADY SATURATED...ANY ADDITIONAL RAINFALL
  WILL GO INTO RUNOFF SETTING THE STAGE FOR FLOODING. WIDESPREAD
  RAINFALL AMOUNTS BETWEEN 1.5 AND 2.5 INCHES WILL BE POSSIBLE
  OVERNIGHT INTO SATURDAY MORNING...WITH SOME LOCALLY HIGHER
  AMOUNTS POSSIBLE.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD
WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE PREPARED TO
TAKE ACTION SHOULD FLOODING DEVELOP.

$$

LAWSON
3 follow-up statements
000 
WGUS63 KICT 302049
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
349 PM CDT FRI MAR 30 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-310930-
/O.CON.KICT.FA.A.0002.070331T0000Z-070331T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
349 PM CDT FRI MAR 30 2007

...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH SATURDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND 
  SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  KANSAS...BARTON...CHASE...ELLSWORTH...LINCOLN...MARION...
  MCPHERSON...RICE...RUSSELL AND SALINE. IN SOUTH CENTRAL 
  KANSAS...BUTLER...COWLEY...HARPER...HARVEY...KINGMAN...RENO...
  SEDGWICK AND SUMNER. IN SOUTHEAST KANSAS...ALLEN...
  CHAUTAUQUA...ELK...GREENWOOD...LABETTE...MONTGOMERY...NEOSHO...
  WILSON AND WOODSON.

* FROM 7 PM CDT THIS EVENING THROUGH SATURDAY AFTERNOON

* SHOWERS AND STORMS WILL CONTINUE TO OVERSPREAD THE ENTIRE AREA
  THROUGH THE EVENING HOURS AND CONTINUE OVERNIGHT. WITH GROUNDS
  ALREADY SATURATED...ANY ADDITIONAL RAINFALL WILL GO INTO RUNOFF
  SETTING THE STAGE FOR FLOODING. WIDESPREAD RAINFALL AMOUNTS
  BETWEEN 1.5 AND 2.5 INCHES WILL BE POSSIBLE OVERNIGHT INTO
  SATURDAY MORNING...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

SCHRECK
000 
WGUS63 KICT 310311
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
1011 PM CDT FRI MAR 30 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-311115-
/O.CON.KICT.FA.A.0002.000000T0000Z-070331T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
1011 PM CDT FRI MAR 30 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND 
  SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  KANSAS...BARTON...CHASE...ELLSWORTH...LINCOLN...MARION...
  MCPHERSON...RICE...RUSSELL AND SALINE. IN SOUTH CENTRAL 
  KANSAS...BUTLER...COWLEY...HARPER...HARVEY...KINGMAN...RENO...
  SEDGWICK AND SUMNER. IN SOUTHEAST KANSAS...ALLEN...
  CHAUTAUQUA...ELK...GREENWOOD...LABETTE...MONTGOMERY...NEOSHO...
  WILSON AND WOODSON.

* THROUGH SATURDAY AFTERNOON

* SHOWERS AND STORMS WILL CONTINUE ACROSS THE ENTIRE AREA THROUGH
  THE OVERNIGHT HOURS. WITH GROUNDS ALREADY SATURATED...ANY
  ADDITIONAL RAINFALL WILL GO INTO RUNOFF SETTING THE STAGE FOR
  FLOODING. WIDESPREAD RAINFALL AMOUNTS BETWEEN 1.5 AND 2.5 INCHES
  HAVE ALREADY OCCURRED SO ANY ADDITIONAL RAINFALL WILL CAUSE
  FLOODING. ALSO RUNOFF FROM THE RAINFALL WILL CAUSE RAPID RISES
  IN AREA CREEKS AND RIVERS. BE PREPARED TO MOVE TO HIGHER GROUND
  IF FLOODING DEVELOPS. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS63 KICT 310838
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
338 AM CDT SAT MAR 31 2007


KSZ032-033-047>053-067>072-082-083-091>096-098>100-310945-
/O.CAN.KICT.FA.A.0002.000000T0000Z-070331T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
338 AM CDT SAT MAR 31 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL
KANSAS AND SOUTHEAST KANSAS HAS BEEN CANCELLED. 

WHILE SOME LIGHT SHOWERS WILL BE POSSIBLE TODAY...NO ADDITIONAL
FLOODING RAINS ARE ANTICIPATED. THEREFORE THE FLOOD WATCH HAS BEEN
CANCELLED.

$$

LAWSON

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flood watch went out at Mar 30, 3:19 AM CDT, 25 minutes earlier.

Area forecast discussion, Mar 30, 3:19 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
319 AM CDT FRI MAR 30 2007

.DISCUSSION...

MAIN FORECAST CONCERN WILL BE FLOODING POTENTIAL TONIGHT.

SYNOPSIS:
UPPER LOW IS CURRENTLY SPINNING OVER NORTHERN CO WITH ANOTHER PIECE
OF ENERGY ROTATING THROUGH SOUTHERN NM/SW TX. AT THE SURFACE
INVERTED TROUGH IS SITUATED THROUGH FORECAST AREA WITH DRIER AIR
STARTING TO PUNCH IN OVER THE WESTERN PORTION OF AREA.

TODAY-TONIGHT:
THESE TWO PERIODS WILL BE THE MOST ACTIVE THROUGH THIS FORECAST
PACKAGE. CURRENTLY HAVE STORMS OVER SE KS IN RELATION TO STRONG DEEP
MOISTURE CONVERGENCE ALONG WITH IMPRESSIVE MOISTURE FLUX CONVERGENCE
IN THE 850-700MB RANGE. CAPE ABOVE 850MB IS AROUND 500J/KG AT
MOST...WHICH IS KEEPING THIS ACTIVITY FROM GOING SEVERE. MOST OF
THIS ACTIVITY WILL PUSH NORTH AND EAST AS THE AFTERNOON HOURS
APPROACH.

WILL GO WITH A FLOOD WATCH FOR ENTIRE AREA FROM 00Z SAT THROUGH 18Z
SAT. EVEN THOUGH WATCH WILL GO THROUGH 18Z SAT...HAVE A FEELING
LATER SHIFTS WILL START TO CANCEL COUNTIES EARLIER AS NEEDED.

CONFIDENCE IS HIGH THAT ALL OF AREA WILL GET WET TONIGHT WITH SOME
LOCATIONS PICKING UP SIGNIFICANT RAINFALL THAT WILL CAUSE SOME
FLOODING. WITH A COUPLE OF RIVERS CLOSE TO ACTION STAGE OVER SOUTH
CENTRAL KS...WOULD NOT BE SURPRISED IF WE EVEN GET SOME RIVER
FLOODING SAT. WHILE THE SHOWERS AND STORMS OVER THE LAST FEW DAYS
HAVE BEEN THE RESULT OF SOME SMALLER SCALE FEATURES...THE ACTIVITY
TONIGHT WILL BE MORE SYNOPTICALLY FORCED. THE VORT MAX THAT IS
CURRENTLY ROTATING THROUGH SW TX WILL TRACK NORTH TODAY AND
OVERSPREAD SHOWERS AND STORMS ACROSS SOUTH CENTRAL AND SOUTHEAST KS
BETWEEN 21Z AND 00Z. IN ADDITION THE UPPER TROUGH TAKES ON A SLIGHT
NEGATIVE TILT WHICH WILL ENHANCE DIFFLUENCE AFTER 00Z. TOWARD 12Z
SAT A DEFORMATION ZONE SHOULD SETUP OVER CENTRAL KS PROVIDING A
SECONDARY AREA OF MODERATE SHOWERS WITH ISOLATED THUNDER. ALL OF THE
SHORT RAGE MODELS ARE LOCKING ON TO THIS SCENARIO WHICH LEADS TO
ENOUGH CONFIDENCE FOR A FLOOD WATCH.

SAT-SUN:
BY 18Z SAT THE SURFACE LOW SHOULD BE SITUATED OVER WESTERN IA WITH
WRAP AROUND PRECIP COMING TO AN END OVER NORTH CENTRAL AND NE KS.
THE NAM SEEMS TO BE THE OUTLIER HOLDING THE SURFACE LOW BACK OVER NE
KS. COOLER AIR WILL FILTER-IN BEHIND THIS LOW PUSHING TEMPS BACK TO
SEASONAL AVERAGES FOR SAT. THE UPPER FLOW WILL FINALLY FLATTEN OUT
FOR SUN AS ANOTHER CHUNK OF UPPER ENERGY APPROACHES THE PACIFIC NW.
WITH PLENTY OF SUN AND SOME DOWNSLOPE...TEMPS WILL WARM BACK UP TO
ABOVE NORMAL FOR SUN. HOWEVER WITH SATURATED GROUNDS WILL NOT GO TOO
WARM YET.

MON-THU:
MEDIUM RANGE MODELS ARE FINALLY IN FAIRY GOOD AGREEMENT AS THE
PATTERN BECOMES MORE ZONAL AND PROGRESSIVE. THE SPREAD BETWEEN THE
GFS ENSEMBLE MEMBERS ARE MINIMAL WHICH LEADS TO SOME CONFIDENCE IN
THESE EXTENDED PERIODS. THE UPPER WAVE THAT WILL AFFECT THE PACIFIC
NW SUN AND SUN NIGHT WILL SLIDE INTO THE NORTHERN PLAINS MON AND
INTO THE WESTERN GREAT LAKES REGION ON TUE. AS THIS OCCURS A STRONG
COLD FRONT WILL TRACK ACROSS THE FORECAST AREA MON NIGHT INTO TUE
PROVIDING A CHANCE FOR SHOWERS AND STORMS. ALSO EXPECT A FAIRLY
SIGNIFICANT COOL DOWN FOR TUE AND WED WITH LATER FORECAST SHIFTS
POSSIBLY DROPPING TEMPS EVEN MORE FOR WED.

LAWSON

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  50  60  44 /  50 100  60  10
HUTCHINSON      65  47  59  43 /  30 100  60  10
NEWTON          66  50  59  44 /  40 100  60  10
ELDORADO        67  51  60  45 /  50 100  50  10
WINFIELD-KWLD   68  52  61  45 /  50 100  40  10
RUSSELL         62  43  58  39 /  20 100  60  10
GREAT BEND      62  44  59  40 /  20 100  60  10
SALINA          66  46  57  41 /  20 100  70  10
MCPHERSON       66  47  59  42 /  30 100  70  10
COFFEYVILLE     72  54  63  46 /  70 100  40  10
CHANUTE         72  54  63  45 /  60 100  40  10
IOLA            72  54  63  45 /  60 100  40  10
PARSONS-KPPF    72  54  63  46 /  60 100  40  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM THIS EVENING THROUGH SATURDAY AFTERNOON FOR
KSZ032-033-047>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Mar 29, 9:11 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT THU MAR 29 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-302145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
911 PM CDT THU MAR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE EXPECTED TO AFFECT
PORTIONS OF SOUTH CENTRAL...AND ESPECIALLY SOUTHEAST KANSAS TONIGHT.
ALTHOUGH AN ISOLATED SEVERE WEATHER OCCURRENCE CANNOT BE RULED
OUT...THE MAIN THREATS TONIGHT WILL BE LOCALLY HEAVY
RAINFALL...LOCALIZED FLOODING...AND A FEW STRONG STORMS PRODUCING UP
TO NICKEL SIZE HAIL AND 50 MPH WINDS. ISOLATED STRONG STORMS WILL BE
POSSIBLE WEST OF THE TURNPIKE...BUT WIDESPREAD ACTIVITY IS NOT
ANTICIPATED ACROSS MUCH OF SOUTH CENTRAL AND CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR THUNDERSTORMS WILL DIMINISH SOME ON FRIDAY. HOWEVER
ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE NORTHEASTWARD ACROSS
KANSAS FRIDAY NIGHT. THIS WILL LEAD TO A HIGH PROBABILITY OF
THUNDERSTORMS ACROSS THE AREA. THE STORMS MAY CONTAIN LOCALLY
HEAVY RAINFALL...PARTICULARLY ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS. A FEW STRONG STORMS ARE POSSIBLE FRIDAY INTO FRIDAY NIGHT
AREAWIDE WITH UP TO NICKEL SIZE HAIL AND 50 MPH WINDS.

THERE IS A CHANCE OF LINGERING THUNDERSTORM ACTIVITY ON SATURDAY.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

FROM MONDAY NIGHT INTO TUESDAY...THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS THE ENTIRE AREA. IT IS TOO EARLY TO DETERMINE
IF THESE STORMS WILL BE SEVERE.

PLEASE CHECK BACK FOR LATER OUTLOOK UPDATES ON THIS STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER ANY REPORTS
OF HEAVY RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC/MBS/CDJ/ADK

In the hours before

Special weather statement, Mar 29, 9:55 PM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
955 PM CDT THU MAR 29 2007

KSZ099-100-300345-
LABETTE-MONTGOMERY-
955 PM CDT THU MAR 29 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SOUTHEAST LABETTE AND MONTGOMERY COUNTIES...

AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DEARING TO 10 MILES
EAST OF WANN TO 15 MILES SOUTHEAST OF WANN...AND MOVING NORTHEAST AT
35 MPH.

PEA SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Mar 30, 1:17 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
117 AM CDT FRI MAR 30 2007

KSZ067-082-300700-
KINGMAN-RENO-
117 AM CDT FRI MAR 30 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KINGMAN AND RENO COUNTIES...

AT 113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SYLVIA TO
PENALOSA...AND MOVING NORTHEAST AT 30 MPH.

OUTFLOW WINDS OF 40 TO 50 MPH ARE EXPECTED OUT AHEAD OF THIS SMALL
LINE OF THUNDERSTORMS.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

DARMOFAL

Nearby

Flood Watches in Kansas, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.